MAUDE Adverse Event Report: KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 373-040815
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.The actual device was not returned and could not be investigated.In according to our investigation results based on dhr review and interview, we assumed that the cause of this event occurred due to the patient's condition and/or procedure.However, the damage occurred to concerned second i-ed coil might lead the partially protrude of the first implanted i-ed coil and additional coil implantation was required.In the instructions for use of i-ed coil (2376-1) , we state the potential of known risk as below; [precautions] 3.If any resistance is felt while advancing the pusher in the sheath or in the microcatheter, do not advance it forcibly.Identify the cause of resistance and remove the i-ed coil together with the microcatheter, if necessary, out of the patient.11.If the microcatheter kicks back from the position when performing embolization with a coil, do not attempt repositioning the microcatheter.If a repositioning is absolutely necessary, do it with a special care.Re-manipulation may cause migration of any placed coil into the peripheral blood vessel.[device failures, adverse events and complications] the following device failures, adverse events and complications may occur during the use of the i-ed coil.However, device failures, adverse events and complications are not limited to those listed below.Immediately take appropriate measures in the event that any abnormality occurs.1.Device failures.(1) migration of the platinum coil.(2) breakage or unraveling of the platinum coil.(4) delivery failure of the platinum coil.
 
Event or Problem Description
Balloon assisted coil embolization of an left ica (internal carotid artery) aneurysm, diameter of 6mm width x 4mm height x 5mm depth.After delivery of a balloon catheter (transform super compliant 4mm x 10cm), placed in the vessel past the aneurysm for support during the procedure, an sl10 straight tip microcatheter for coil delivery was placed into the aneurysm.An i-ed coil complex soft (392-0620), lot# kr033037 was delivered through the microcatheter and placed into the aneurysm with assist from the balloon catheter to deliver the coil into place.The coil was detached and implanted without problem.The concerned i-ed coil 14 extrasoft (373-040815) was selected as the second coil and delivered through the microcatheter.The first half of the coil was delivered without problem but from there the physician experienced challenges in delivering the remainder of the coil as some resistance was met and the microcatheter was kicked out of the aneurysm as the coil herniated out.The balloon catheter was inflated a number of times in effort to keep the coil in the aneurysm but could not.After several attempt of pulling back and redelivery of the coil, stretching of the coil was confirmed.After attempting for approximately 30 minutes to deliver the coil, it was deemed the coil would not fit and was retrieved.During the retrieval of the coil, the coil broke off from the delivery wire, being left stuck in the microcatheter and partially in the aneurysm.The microcatheter with the coil stuck inside was pulled out be retrieved.During this process the position of the first implanted i-ed coil (392-0620) was partially disrupted and the end of the coil came dislodged.After removal of the concerned i-ed coil 14 extrasoft (373-040815), five stryker target coils were implanted to complete the treatment.The part of the first implanted i-ed coil (392-0620) that protruded out from the aneurysm was anchored to some extent by implanting the 5 stryker target coils.The patient woke up without problem after the procedure and no harm to the patient was confirmed.Reference mfr report# 3009761573-2024-00001.

Brand Name
I-ED COIL SYSTEM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18 nakanoshima, kita-ku
osaka-city, osaka 530-8 288
JA  530-8288
MDR Report Key18533695
Report Number2435151-2024-00001
Device Sequence Number6750565
Product Code HCG
UDI-Device Identifier04540778177635
UDI-Public(01)04540778177635(11)281231(10)KR013137
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/04/2024
Report Date (Section F) 01/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number373-040815
Device Lot NumberKR013137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/04/2024
Event Location Hospital
Date Report to Manufacturer01/18/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IED-COIL COMPLEX SOFT (392-0620), LOT# KR033037 04.
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale
Date Report Sent to FDA01/28/2024